Alert archive / Puerto Rico / Rip Current Statements in 2016

Rip Current Statement 53, NWS JSJ

December 11, 2016

NWS JSJ issued this rip current statement at Dec 11, 2016, 7:23 PM CST. It took effect at Dec 11, 2016, 8:00 PM CST. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2016, 7:23 PM CST (01:23 UTC)
In effect from
Dec 11, 2016, 8:00 PM CST
Expired
Dec 14, 2016, 2:00 PM CST
In force
66 hr
Issued by
NWS JSJ

The text

As transmitted.

841 
WHCA42 TJSJ 120123
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
923 PM AST SUN DEC 11 2016

INCREASING TRADE WINDS AND WIND DRIVEN SEAS WILL LEAD TO A HIGH
RISK OF RIP CURRENTS ALONG PORTIONS OF THE EAST AND SOUTHEAST
COASTLINES OVERNIGHT THROUGH MONDAY.

PRZ003-012-VIZ002-120930-
/O.NEW.TJSJ.RP.S.0052.161212T0200Z-161213T1200Z/
SOUTHEAST-CULEBRA-ST CROIX-
923 PM AST SUN DEC 11 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH TUESDAY MORNING. 

* LOCATION...SOUTHEAST BEACHES OF PUERTO RICO...CULEBRITA BEACH IN
  CULEBRA AND CRAMER PARK IN SAINT CROIX. 

* TIMING...THROUGH TUESDAY MORNING.

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 6 FEET
  WILL CREATE STRONG CURRENTS CURRENTS THAT CAN CARRY THE STRONGEST
  SWIMMERS OUT TO SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$
10 follow-up statements
476 
WHCA42 TJSJ 120658
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
258 AM AST MON DEC 12 2016

INCREASING TRADE WINDS AND WIND DRIVEN SEAS WILL LEAD TO A HIGH
RISK OF RIP CURRENTS ALONG PORTIONS OF THE ATLANTIC AND
SOUTHEASTERN BEACHES OF PUERTO RICO...CULEBRA...VIEQUES AND ST.
CROIX.

PRZ003-012-VIZ002-121800-
/O.CAN.TJSJ.RP.S.0052.000000T0000Z-161213T1200Z/
/O.EXT.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/
SOUTHEAST-CULEBRA-ST CROIX-
258 AM AST MON DEC 12 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY
AFTERNOON...

* LOCATION...SOUTHEAST BEACHES OF PUERTO RICO...CULEBRA AND SAINT
  CROIX.

* TIMING...THROUGH TUESDAY AFTERNOON.

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST
  SWIMMERS OUT TO SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ001-002-005-008-013-121800-
/O.EXB.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-VIEQUES-
258 AM AST MON DEC 12 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT THROUGH TUESDAY AFTERNOON. 

* LOCATION...NORTHWEST TO NORTHEAST BEACHES OF PUERTO RICO AND
  VIEQUES.

* TIMING...THROUGH TUESDAY AFTERNOON

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST
  SWIMMERS OUT TO SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
522 
WHCA42 TJSJ 121720
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
120 PM AST MON DEC 12 2016

PRZ001>003-005-008-012-013-VIZ002-130800-
/O.CON.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST-
CULEBRA-VIEQUES-ST CROIX-
120 PM AST MON DEC 12 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* LOCATION...NORTHWEST TO NORTHEAST BEACHES OF PUERTO RICO AND 
  VIEQUES. 

* TIMING...THROUGH TUESDAY AFTERNOON

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET 
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
609 
WHCA42 TJSJ 121727 CCA
CFWSJU

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
127 PM AST MON DEC 12 2016

PRZ001>003-005-008-012-013-VIZ002-130530-
/O.COR.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST-
CULEBRA-VIEQUES-ST CROIX-
127 PM AST MON DEC 12 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* LOCATION...NORTHWEST,NORTHEAST AND SOUTHEAST BEACHES OF PUERTO
  RICO, VIEQUES, CULEBRA AND SAINT CROIX.

* TIMING...THROUGH TUESDAY AFTERNOON

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET 
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
653 
WHCA42 TJSJ 130126
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
926 PM AST MON DEC 12 2016

PRZ001>003-005-008-012-013-VIZ002-130930-
/O.CON.TJSJ.RP.S.0053.000000T0000Z-161213T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST-
CULEBRA-VIEQUES-ST CROIX-
926 PM AST MON DEC 12 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* LOCATION...NORTHWEST...NORTHEAST AND SOUTHEAST BEACHES OF 
  PUERTO RICO... VIEQUES... CULEBRA AND SAINT CROIX. 

* TIMING...THROUGH TUESDAY AFTERNOON

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET 
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
437 
WHCA42 TJSJ 130748
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
348 AM AST TUE DEC 13 2016

PRZ001>003-005-008-012-013-VIZ002-131800-
/O.EXT.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST-
CULEBRA-VIEQUES-ST CROIX-
348 AM AST TUE DEC 13 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...NORTHWEST TO NORTHEAST AND SOUTHEAST BEACHES OF
  PUERTO RICO...VIEQUES...CULEBRA AND SAINT CROIX.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET 
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
923 
WHCA42 TJSJ 131445
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1045 AM AST TUE DEC 13 2016

PRZ001>003-005-008-012-013-VIZ002-141000-
/O.CON.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST-
CULEBRA-VIEQUES-ST CROIX-
1045 AM AST TUE DEC 13 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...NORTHWEST TO NORTHEAST AND SOUTHEAST BEACHES OF 
  PUERTO RICO...VIEQUES...CULEBRA AND SAINT CROIX. 

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET 
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
972 
WHCA42 TJSJ 140119
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
919 PM AST TUE DEC 13 2016

PRZ001>003-005-008-012-013-VIZ002-140930-
/O.CON.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST-
CULEBRA-VIEQUES-ST CROIX-
919 PM AST TUE DEC 13 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST
WEDNESDAY...

* LOCATION...NORTHWEST TO NORTHEAST AND SOUTHEAST BEACHES OF 
  PUERTO RICO...VIEQUES...CULEBRA AND SAINT CROIX. 

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 7 FEET 
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
908 
WHCA42 TJSJ 140835
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
435 AM AST WED DEC 14 2016

PRZ001>003-005-008-012-013-140945-
/O.CAN.TJSJ.RP.S.0053.000000T0000Z-161214T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-NORTH CENTRAL-NORTHWEST-
CULEBRA-VIEQUES-
435 AM AST WED DEC 14 2016

...HIGH RIP CURRENT RISK IS CANCELLED...

SURF ZONE CONDITIONS WILL CONTINUE TO IMPROVE, HOWEVER A MODERATE
RISK OF RIP CURRENTS WILL CONTINUE TO PREVAIL AT MOST OF THE
LOCAL BEACHES OF NORTH, EAST AND SOUTH PUERTO RICO, VIEQUES AND
CULEBRA.

$$

VIZ002-150800-
/O.EXT.TJSJ.RP.S.0053.000000T0000Z-161215T0800Z/
ST CROIX-
435 AM AST WED DEC 14 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...THE NORTHEAST TIP OF SAINT CROIX.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 6 FEET
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST
  SWIMMERS OUT TO SEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
679 
WHCA42 TJSJ 141345
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
945 AM AST WED DEC 14 2016

VIZ002-150800-
/O.CON.TJSJ.RP.S.0053.000000T0000Z-161215T0800Z/
ST CROIX-
945 AM AST WED DEC 14 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...THE NORTHEAST TIP OF SAINT CROIX.

* TIMING...THROUGH LATE TONIGHT.

* IMPACTS...STRONG TRADE WINDS AND BREAKING WAVES UP TO 6 FEET 
  WILL CREATE STRONG CURRENTS THAT CAN CARRY THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
571 
WHCA42 TJSJ 142000
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST WED DEC 14 2016

VIZ002-142100-
/O.CAN.TJSJ.RP.S.0053.000000T0000Z-161215T0800Z/
ST CROIX-
400 PM AST WED DEC 14 2016

...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH
RIP CURRENT RISK FOR SAINT CROIX.


$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Dec 11, 11:27 AM CST, 7 hours 56 minutes earlier.

Area forecast discussion, Dec 11, 11:27 AM CST, 7 hours 56 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
127 PM AST Sun Dec 11 2016

.SYNOPSIS...Mid to upper level ridge will remain as the main
weather feature across the region until the middle of the week.
This feature will continue to inhibit the development of
significant shower activity across the region. Patches of moisture
embedded in the trades winds will continue to produce passing
showers across the local islands for the next several days.

&&

.DISCUSSION...Doppler weather radar detected isolated to
scattered showers across eastern sections of Puerto Rico as well
as across Vieques, Culebra and the U.S. Virgin Islands early this
morning. However by mid-morning this activity dissipated leaving
only partly cloudy skies with limited shower activity as a drier
air mass moved from the leeward islands over the U.S. Virgin
Islands and eastern Puerto Rico. This generally dry air mass is
expected to encompass the rest of the region this afternoon.

A strong surface high pressure across the western Atlantic will
continue to induce breezy conditions across the local islands and
coastal waters for the next several days with winds expected to
increase at around 20 MPH this afternoon and tonight. Areas of low
level moisture embedded in this trade wind flow will produce brief
periods of passing showers across the U.S. Virgin Islands,
Vieques, Culebra an eastern Puerto Rico overnight and early in the
morning, but in general fair weather pattern is expected most of
the week.

&&

.AVIATION...Mainly VFR conditions expected across the local flying
area during the next 24 hours. Trade winds showers will affect the
Leewards, USVI and TJSJ taf sites overnight and early Monday
morning but mainly resulting in brief periods of VCSH/-RA. Isld-
Sct afternoon SHRA possible along the western interior impacting
the flying area of TJMZ.

&&

.MARINE...Winds and seas are forecast to increase through Monday
as a strong high pressure builds north of the local islands. Seas
will peak at 6-8 feet especially across the offshore waters
between Monday and Tuesday. As a result...Small Craft Advisories
remain in effect for most of the waters...except the coastal
waters of Western Puerto Rico. Marine conditions will gradually
improve the second part of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  81  76  86 /  20  20  30  30
STT  78  81  77  86 /  30  30  40  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
     for Southeast.

VI...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
     for St.Thomas...St. John.. and Adjacent Islands.

AM...Small Craft Advisory from 2 PM this afternoon to 8 PM AST Monday
     for Anegada Passage Southward to 17N-Atlantic Waters of
     Puerto Rico and USVI from 10 NM to 19.5N-Caribbean Waters
     of Puerto Rico from 10 NM to 17N-Coastal Waters of Northern
     USVI and Culebra out 10 NM-Coastal Waters of Southern
     Puerto Rico out 10 NM-Coastal Waters of Southern USVI
     Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
     Southward to 17N.

     Small Craft Advisory from 4 AM to 8 PM AST Monday for Coastal
     Waters of Northern Puerto Rico out 10 NM.

&&

71/72
Hazardous weather outlook, Dec 11, 4:26 AM CST, 14 hours 57 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
525 AM AST DOMINGO 11 DE DICIEMBRE DE 2016

AMZ710>745-PRZ001>013-120930-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-
ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-
NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
525 AM AST DOMINGO 11 DE DICIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.VIENTO...SE ESPERAN VIENTOS SOSTENIDOS ENTRE 22-26 MPH MAYORMENTE
SOBRE LAS AGUAS MAR AFUERA Y COSTERAS DE LAS ISLAS.

.OLAS...SE ESPERA OLEAJE PICADO HASTA 6 PIES A TRAVES DE LAS AGUAS
DEL ATLANTICO Y LOS PASAJES...AUMENTANDO HASTA 8 PIES MAS TARDE ESTA
NOCHE.

.CORRIENTES SUBMARINAS...EXISTE RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYOR PARTE DE LAS PLAYAS DE PUERTO RICO
INCLUYENDO A VIEQUES Y A CULEBRA.

.DIAS DOS HASTA SIETE...LUNES A SABADO

UN AUMENTO EN LOS VIENTOS HOY Y EN EL OLEAJE HASTA 8 PIES MAS TARDE
ESTA NOCHE, RESULTARAN EN CONDICIONES MARITIMAS PELIGROSAS. ESTO
RESULTARA EN RIESGO ALTO DE CORRIENTES SUBMARINAS EL LUNES HASTA POR
LO MENOS EL MIERCOLES A TRAVES DE LA COSTA DEL ATLANTICO Y LAS
PLAYAS DEL SURESTE DE PUERTO RICO, INCLUYENDO A VIEQUES Y A CULEBRA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE LES
EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-120930-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES
DEL CARIBE-
525 AM AST DOMINGO 11 DE DICIEMBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.VIENTO...SE ESPERAN VIENTOS SOSTENIDOS ENTRE 22-26 MPH MAYORMENTE
SOBRE LAS AGUAS MAR AFUERA Y COSTERAS DE LAS ISLAS.

.OLAS...SE ESPERA OLEAJE PICADO HASTA 6 PIES A TRAVES DE LAS AGUAS
DEL ATLANTICO, DEL CARIBE Y LOS PASAJES. SE ESPERA AUMENTO EN EL
OLEAJE HASTA 9 PIES MAS TARDE ESTA NOCHE.

.CORRIENTES SUBMARINAS...EXISTE RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYOR PARTE DE LAS PLAYAS DE LAS ISLAS VIRGENES
AMERICANAS.

.DIAS DOS HASTA SIETE...LUNES A SABADO

UN AUMENTO EN LOS VIENTOS HOY Y EN EL OLEAJE HASTA 8 PIES MAS TARDE
ESTA NOCHE, RESULTARAN EN CONDICIONES MARITIMAS PELIGROSAS. ESTO
RESULTARA EN RIESGO ALTO DE CORRIENTES SUBMARINAS EL LUNES HASTA POR
LO MENOS EL MIERCOLES A TRAVES DE LAS PLAYAS DEL ESTE DE SANTA CRUZ
Y RIESGO MODERADO EN EL RESTO DE LAS ISLAS.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE LES
XHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 7:23 PM CSTRip Current StatementJSJ6 hr

Nearby

Rip Current Statements in Puerto Rico, 2016Rip Current Statements in U.S. Virgin Islands, 2016Every rip current statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.